Alert archive / Maine / Gale Warnings in 2020

Gale Warning 7, NWS Caribou, ME

February 10, 2020

NWS Caribou, ME issued this gale warning at Feb 10, 2020, 3:46 AM EST. It took effect at Feb 10, 2020, 5:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2020, 3:46 AM EST (08:46 UTC)
In effect from
Feb 10, 2020, 5:00 AM EST
Expired
Feb 10, 2020, 11:50 AM EST
In force
7 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

465 
WHUS71 KCAR 100846
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
346 AM EST Mon Feb 10 2020

ANZ050-051-101700-
/O.UPG.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
/O.NEW.KCAR.GL.W.0007.200210T1000Z-200210T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
346 AM EST Mon Feb 10 2020

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 
  7 to 10 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until noon EST today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-101700-
/O.CON.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
346 AM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
381 
WHUS71 KCAR 101650
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1150 AM EST Mon Feb 10 2020

ANZ050-051-110100-
/O.CAN.KCAR.GL.W.0007.000000T0000Z-200210T1700Z/
/O.EXA.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1150 AM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS EXPIRING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 6
  to 11 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-110100-
/O.CON.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1150 AM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 3
  to 7 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 10, 12:46 AM EST, 3 hours earlier.

Area forecast discussion, Feb 10, 12:46 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Caribou ME
1246 AM EST Mon Feb 10 2020

.SYNOPSIS...
Low pressure will track across the region on Monday. High
pressure will build over the area Tuesday. Low pressure will
track south of the area Tuesday night with high pressure moving
in from the west Wednesday and Wednesday night. Another low will
track just south of the region later Thu, followed by Canadian
arctic high pressure overnight Thursday through Friday.

&&

.NEAR TERM /THROUGH TODAY/...
1230AM Update...No changes

Previous discussion...
High clouds will move in this afternoon and continue to thicken
and lower into the evening and overnight hours. The building
clouds and WAA will keep overnight temps above zero for most of
the forecast area. Snow showers Downeast, with rain along the
immediate coast, begin shortly after midnight as a broad area of
low pressure tracks towards New England. Without much
amplification of the associated trough, the low paces quickly
across the region. Snow will be ongoing prior to the morning
commute, with interior Downeast and the Bangor Region seeing 2-3
inches, leading to slick spots and a slippery Monday morning.

Warm southerly air will make its way inland from the coast
during the late morning. This changes much of the snow to rain
northward to a Greenville – Millinocket – Danforth line.
Areas north of this line that remain snow have the best chance
to see amts approaching Advisory criteria, but much of the
precip will be tapering in early afternoon. Ratios will be low
and 45kt winds aloft are within the DGZ, reducing dendrite
structure and threat of accumulations more than 4 inches. This
system does have broad lift as it tracks through Maine, and
couldn’t rule out one or two moderate snow rate bands forming
in the Central Highlands to Southern Aroostook along the I-95
corridor as potential temp grad tightens amid strong 50kt SW
jet.
&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
The short term will begin fair for Mon ngt and most of Tue with
mild temps as non-arctic sfc hi pres crosses the FA. Later Tue
into Tue ngt, a flat sfc wv of low pres movg ENE from the mid
Atlc states will bring cldnss and lgt precip msly to E Cntrl and
Downeast ptns of the FA. Ovr, Downeast areas, precip will
likely begin as lgt rn or a mix of lgt rn/sn with sfc-900mb
temps initially to warm to support all sn, but will likely chg
to wet sn by mid to late eve as slightly colder llvl air works
back to the SE. Further inland, lgt sn will prevail with the nrn
cut-off of precip somewhere ovr N Cntrl and NE ptns of the Rgn.
Max snfl potential looks to be arnd 2 inches ovr E Cntrl ptns
of the FA with lesser amts S and N for the aforementioned
reasons, with steady precip tapering to sct sn shwrs by late ngt
and ending by Wed morn.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Again, a msly non-arctic air mass will follow for Wed and
Wed ngt with Pacific sfc hi pres ridging into the FA from the SW.
Longer range models differ somewhat on the arrival tmg of a
strong arctic cold front alg with a sfc low from the OH vly on
Thu. Both models track the low ENE toward the Bay Fundy, but
are not very organized with this system and quite progressive.
The 12z dtmnstc ECMWF brings more QPF into our FA with sn across
the N and mixed precip Downeast, with its low tracking alg a
polar front ahead of arctic air movg into the FA then brings the
arctic front across the FA Thu ngt. The 12z GFS brings the
arctic front earlier Thu msly ahead of msly lgt sn. The blend of
the models brings likely PoPs to all of the FA Thu into Thu
eve, which we kept.

Following the low by ovrngt Thu and contg thru Fri, there will be
strong llvl cold advcn of high residence arctic air, which will
bring fair conditions and a pd of sharply colder temps lasting into
Sat, with winds lessening late Fri ngt into Sat. After milder
temps Sat ngt into Sun, the next fast movg low from the great
lks will bring the next chc of Sn N and Cntrl and mixed precip
Downeast mainly by Sun aftn contg into Sun ngt.
&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM:
VFR late this afternoon will trend MVFR and IFR this evening and
overnight Downeast. Snow begins at BHB around 6z transitioning
to rain or rain/snow mix by 10z. BGR northward will see mostly
snow as it spreads into central and northern TAF sites into the
early afternoon. MVFR/IFR cigs will be slow to exit through
Monday evening.

SHORT TO LONG TERM: Mon ngt - Tue...VFR all sites with lgt
W becmg S winds.

Tue Ngt...MVFR to IFR clgs/vsbys all sites with mixed lgt rn/sn
Downeast TAF sites and all lgt sn Nrn sites.

Wed - Wed ngt: MVFR SC clgs Nrn TAF sites with low VFR clgs Downeast
sites. Mdt W winds by day, becmg lgt at ngt.

Thu: IFR clgs and vsbys in sn all TAF sites with lgt winds.

Thu ngt - Fri: MVFR SC clgs and ocnl vsbys with sct sn shwrs Nrn TAF
sites with low VFR SC clgs Downeast sites. Mdt NW winds.

Fri ngt - Sat: VFR all TAF sites.
&&

.MARINE...
NEAR TERM: Winds will increase this evening and overnight
tonight to SCA criteria before midnight. A few gusts may near
Gale force as low level jet passes over the region Monday
morning. The southerly winds will build waves and maintain them
through Monday evening.

HAT will occur Monday morning with 13 ft MLLW at Bar Harbor, a
period of 7 seconds, and waves building to 6 ft along the
immediate coast. This could pose a minor overwash/erosion risk
surrounding high tide along Seawall Rd, Schoodic Point, and
Roque Bluffs.

SHORT TO LONG TERM: Initially SCA conditions contg Mon ngt
then below SCA by Tue morn. Next marginal SCA pd late Tue ngt thru
Wed into Thu morn spcly outer MZs followed by a stronger SCA or low
end gale pd Fri into Fri ngt. Went with blended model guidance for
fcst wv hts with th predominate pd arnd 8 to 11 sec.
&&

.TIDES/COASTAL FLOODING...
The king tide along the Downeast coast is late Monday morning
with high tide around 11:15 AM. The astronomical tide combined
with a south wind may result in some minor splash-over and
erosion along coastal roads at the time of high tide.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for
     ANZ050>052.
&&

Near Term...Bloomer/Cornwell
Short Term...VJN
Long Term...VJN
Aviation...Bloomer/Cornwell/VJN
Marine...Bloomer/Cornwell/VJN
Tides/Coastal Flooding...
Hazardous weather outlook, Feb 10, 3:33 AM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
333 AM EST Mon Feb 10 2020

MEZ005-006-011-032-110845-
Northern Penobscot-Southeast Aroostook-Central Penobscot-
Northern Washington-
333 AM EST Mon Feb 10 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001>004-010-015>017-029>031-110845-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Central Piscataquis-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-
333 AM EST Mon Feb 10 2020

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Northern Maine, Interior DownEast
Maine, North Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-110845-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
333 AM EST Mon Feb 10 2020

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-110845-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
333 AM EST Mon Feb 10 2020

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:55 AM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Washington9 hr

Nearby

Gale Warnings in Maine, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.